# SDR 2013FA0000285

- Difficulty date: May 3, 2013
- Submitted: May 17, 2013
- Operation: General aviation
- Aircraft: N377HS
- Make and model: Urocop EC120B
- Aircraft serial: 1564
- Engine: Tmeca ARRIUS2F
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Structure
- Part number: CN489
- Condition: Corroded
- Location: Tailboom
- Part time: 2,002 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

30 DAY CORROSION INSPECTION NOTED A SLIGHT BUBBLE ON THE EDGE OF THE RADAR ALTIMETER MOUNT AND TAIL BOOM JUNCTION.  FURTHER INSPECTION REVEALED INTER-GRANULAR AND CORROSION OF ALUMINUM OUTER SKIN OF TAILBOOM STRUCTURE UNDER THE MOUNT.  AFTER REMOVAL OF THE CORROSION IT WAS FOUND THAT THE PAPER HONEYCOMB OF THE COMPOSITE STRUCTURE MAKING UP THE TAILBOOM STRUCTURE SHOWED SIGNS OF WATER IN THE AREA AND DEGRADATION OF THE HONEYCOMB.  CONNECTION FOR THE ANTENNA WAS FOUND TO BE A LOW POINT IN THE TAIL BOOM AND DID NOT HAVE A MEANS FOR A DRAIN.  SUGGEST DESIGN CHANGES TO THE ANTENNA MOUNT TO EITHER RAISE THE CONNECTION POINT AND ELEMINATE THE LOW POINT OR THE ADDITION OF A DRAIN OR BOTH.
